Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 21, 2018, 6:02 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2018, 6:02 PM CDT (23:02 UTC)
- Expired
- Apr 21, 2018, 6:37 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:10 PM CDT | HAIL 0.75 | North Richland Hills, TX | NEAR INTERSECTION OF TRINIDAD DRIVE AND WESTCHASE DRIVE |
| Apr 21, 6:11 PM CDT | HAIL 1 | North Richland Hills, TX | $$ |
| Apr 21, 6:15 PM CDT | HAIL 0.75 | Hurst, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WUUS54 KFWD 212302
SVRFWD
TXC113-439-220000-
/O.NEW.KFWD.SV.W.0101.180421T2302Z-180422T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
602 PM CDT SAT APR 21 2018
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Tarrant County in north central Texas...
Northwestern Dallas County in north central Texas...
* Until 700 PM CDT.
* At 602 PM CDT, a severe thunderstorm was located over Haltom City,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dallas, Fort Worth, Arlington, Irving, Grand Prairie, Euless,
Bedford, Grapevine, Haltom City, Keller, Hurst, Farmers Branch,
Watauga, Colleyville, Saginaw, Richland Hills, Cockrell Hill, North
Richland Hills and Blue Mound.
This includes the following interstates...
Interstate 35W between mile markers 53 and 61.
Interstate 35E between mile markers 433 and 439.
Interstate 30 between mile markers 20 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3278 9736 3290 9732 3291 9685 3269 9689
TIME...MOT...LOC 2302Z 270DEG 19KT 3284 9728
HAIL...1.00IN
WIND...60MPH
$$
PS2 follow-up statements
237
WWUS54 KFWD 212328
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
628 PM CDT SAT APR 21 2018
TXC113-439-220000-
/O.CON.KFWD.SV.W.0101.000000T0000Z-180422T0000Z/
Tarrant TX-Dallas TX-
628 PM CDT SAT APR 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES...
At 627 PM CDT, a severe thunderstorm was located over Bedford, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dallas, Fort Worth, Arlington, Irving, Grand Prairie, Euless,
Bedford, Grapevine, Haltom City, Hurst, Farmers Branch, Watauga,
Colleyville, Richland Hills, Cockrell Hill and North Richland Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3276 9728 3290 9723 3291 9685 3269 9689
TIME...MOT...LOC 2327Z 280DEG 16KT 3284 9713
HAIL...1.00IN
WIND...60MPH
$$
PS986
WWUS54 KFWD 212337
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
637 PM CDT SAT APR 21 2018
TXC113-439-212346-
/O.CAN.KFWD.SV.W.0101.000000T0000Z-180422T0000Z/
Tarrant TX-Dallas TX-
637 PM CDT SAT APR 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TARRANT AND
NORTHWESTERN DALLAS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3276 9728 3290 9723 3291 9685 3269 9689
TIME...MOT...LOC 2334Z 270DEG 19KT 3284 9707
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:40 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 21, 3:40 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 340 PM CDT Sat Apr 21 2018 .SHORT TERM... A large scale upper level low pressure center will continue eastward into the Southern Plains this evening while its attendant surface low and cold front work their way across North and Central Texas. After one round of showers and storms earlier today, a second round of convection accompanying the surface low can be seen on RADAR across the northwestern part of the forecast area. Storms had been struggling to survive, but with surface heating storms will increase in coverage and intensity as they approach the I-35 corridor late afternoon/early evening. Visible satellite imagery reveals an area of good insolation over the western third of the region, and it will be interesting to see how things evolve over the next few hours as storms move into the area of increasing instability. Being that good deep layer shear values are already in place, the current thinking is that a few storms will become capable of producing large hail and damaging winds as a surface based CAPE approaches 1000 J/KG. This threat will not be wide-spread, but will likely affect areas along I-20 including the DFW Metroplex this evening. A low-end severe threat will continue later into the evening as storms push east of I-35/35E and south of I-20. The severe threat would most likely shift primarily to damaging wind gusts as storms evolve into a linear mode. Precipitation will quickly push east and south of the forecast area around midnight along with the cold front. Breezy conditions can be expected during the overnight hours as northwest winds usher in a cooler and drier airmass behind the front. Low temperatures tonight should range from the mid 40s in the northwest to mid 50s in the southeast. 30 && .LONG TERM... /Sunday through Friday/ The upper level low that is currently over western Kansas will have moved to just south of Fort Smith, Arkansas by 7 AM Sunday. Clouds will decrease from southwest to the northeast during the day but the northeastern zones will remain mostly cloudy past sunset due to wrap around moisture from the upper level low. It will be breezy and cool. Winds will be northwesterly at 10 to 20 mph with some gusts over 25 mph. Highs will range from the lower 60s northeast to the lower 70s across Central Texas. Wind speeds will decrease to 5 to 10 mph Sunday night. The upper level low will have moved across Arkansas during the day Sunday will into the Tennessee River Valley by daybreak Monday. Skies across North and Central Texas will be mostly clear across all but the northeastern zones where some wrap-around moisture from the upper low will remain. Lows will be in the mid 40s to lower 50s. Dry and warmer weather is expected Monday and Tuesday with mostly sunny skies expected area wide. Highs will be in the upper 60s northeast to the upper 70s southwest Monday and expect mid 70s northeast to mid 80s southwest Tuesday. A northern stream shortwave is forecast to move southeast through the Northern and Central Plains Tuesday and Tuesday night through the Arklatex by sunset Wednesday. The moisture return will not be great with this shortwave, but with a cold front expected to move into the forecast area Tuesday night and lift above the frontal boundary Wednesday, we will have 30-50 percent PoPs for Tuesday night and Wednesday. With the increased cloud cover and chances of precipitation, it will be cooler Wednesday with highs in the mid 60s north to the lower 70s across Central Texas. The model solutions really diverge on the possibility for a late week system. Given the low confidence have just placed 20 to 30 percent PoPs for Thursday night and Friday. 58 && .AVIATION... /Issued 112 PM CDT Sat Apr 21 2018/ Satellite data early this afternoon indicates a deep upper low now moving into western portions of the Southern Plains. The system is well-defined and producing a large precipitation shield, which stretches from Oklahoma to south-central Texas. This activity is composed of scattered showers and occasional embedded thunderstorms with tops generally around 30K Ft. It has moved east of all TAF locations and will continue pushing east into East Texas this afternoon. Meanwhile, a surface cyclone was located near Snyder, TX with a dryline extending south and a Pacific front southwest from the low center. This feature will push east through the rest of the afternoon and will be accompanied by another round scattered convection. The front will likely overtake the dryline as the system encroaches on western/northwestern portions of DFW TRACON this afternoon. It is possible that the stabilized atmosphere in the wake of earlier showers and storms may mitigate new development, but the timing for late afternoon and evening likely gives us enough time to recover. The latest hi-res guidance supports this, and is in favor of either maintaining storms as they move in from the northwest, or generating additional storms in the event that current activity weakens, so a TEMPO for TS in the Metroplex centered around 00Z seems reasonable at this time. Instability should be sufficient for a few strong to severe storms with large hail and damaging winds possible. This threat will continue this evening as storms move south and southeast of the Metroplex, affecting KACT in the 01-04Z timeframe. A shift to north winds can be expected as the front and associated convection push through. Behind the front, MVFR cigs will persist through much of the overnight hours. Cigs should scatter out Sunday morning with VFR conditions the rest of the forecast period. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 69 51 75 55 / 60 0 0 0 0 Waco 52 71 49 77 52 / 50 0 0 0 0 Paris 51 62 52 69 51 / 70 5 5 5 0 Denton 48 67 49 73 51 / 50 0 0 0 0 McKinney 50 66 50 72 51 / 60 0 0 0 0 Dallas 50 69 53 75 55 / 60 0 0 0 0 Terrell 51 68 51 74 52 / 70 0 0 0 0 Corsicana 53 69 50 74 53 / 60 0 0 0 0 Temple 52 72 50 77 53 / 40 0 0 0 0 Mineral Wells 47 68 47 75 51 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/58
Hazardous weather outlook, Apr 21, 3:33 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 333 PM CDT Sat Apr 21 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 333 PM CDT Sat Apr 21 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across much of North and Central Texas this evening along a southeastward-moving cold front. A few storms will become strong to severe, with large hail and damaging wind gusts possible. In addition, brief heavy rain may pose a threat for minor flooding. Storms will end from west to east late this evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm chances will return to all of North and Central Texas Tuesday night through Wednesday Night, and again Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this evening south of a line from Graham to Sulphur Springs.
In the hours before
Local storm report, Apr 21, 5:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT SAT APR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 10 S WEATHERFORD 32.63N 97.80W
04/21/2018 E1.75 INCH PARKER TX AMATEUR RADIOLocal storm report, Apr 21, 5:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SAT APR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 9 SSW WEATHERFORD 32.65N 97.86W
04/21/2018 E1.25 INCH PARKER TX TRAINED SPOTTERLocal storm report, Apr 21, 5:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT SAT APR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 10 S WEATHERFORD 32.63N 97.80W
04/21/2018 E1.75 INCH PARKER TX PUBLIC
ON TIP TOP ROADLocal storm report, Apr 21, 5:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT SAT APR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL PALUXY 32.27N 97.92W
04/21/2018 E0.88 INCH HOOD TX AMATEUR RADIOSpecial weather statement, Apr 21, 5:58 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
558 PM CDT SAT APR 21 2018
TXZ118-133-212330-
Tarrant TX-Johnson TX-
558 PM CDT SAT APR 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON AND TARRANT
COUNTIES UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haltom City to 8 miles north of Godley.
Movement was east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Bedford,
Grapevine, Haltom City, Hurst, Burleson, Watauga, Colleyville,
Benbrook, Saginaw, White Settlement, Crowley, Forest Hill, Richland
Hills, River Oaks and Kennedale.
LAT...LON 3288 9703 3267 9704 3241 9717 3250 9762
3255 9762 3256 9755 3265 9755 3290 9735
TIME...MOT...LOC 2257Z 280DEG 28KT 3283 9731 3257 9753
PSLocal storm report, Apr 21, 6:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT SAT APR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 SW WATAUGA 32.82N 97.31W
04/21/2018 E0.88 INCH TARRANT TX NWS EMPLOYEE
AT THE WFOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:06 AM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Apr 21, 9:45 AM CDT | Special Weather Statement | FWD | Cooke | 45 min |
| Apr 21, 10:24 AM CDT | Special Weather Statement | FWD | Grayson | 51 min |
| Apr 21, 2:48 PM CDT | Special Weather Statement | FWD | Young | 42 min |
| Apr 21, 3:20 PM CDT | Special Weather Statement | FWD | Palo Pinto | 40 min |
| Apr 21, 3:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 64 min |
| Apr 21, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 60 min |
| Apr 21, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 55 min |
| Apr 21, 5:27 PM CDT | Special Weather Statement | FWD | Hood | 33 min |
| Apr 21, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 56 min |
| Apr 21, 5:58 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Apr 21, 6:07 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Apr 21, 6:25 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Apr 21, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson | 62 min |
| Apr 21, 6:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.